|Missed hep B Dose for 3 Days
Jun 19, 2013
Hello Dr Taylor. I am HepB+ since 2001. I have been taking Tenofovir since May, 2008. I was able to go to undetectable levels one month after I started taking Veriad in June,2008. My e antigens also was turned off within the same period. I have been healthy ever since but continues to take my 300mg pills everyday. My question is: I was travelling out of the country and missed my dose for 3 days. What is the implication of this to my liver health? Should I be concerned? Should I just take my medications as usual and forget about this incident? worried.
| Response from Dr. Taylor
I would resume your medication right away and tell your doctor who prescribes this medication. Think about how to prevent this from happening in the future. If you feel well you likely did not have a concerning 'flare' of hepatitis B, which can happen when medication is stopped, when the pressure on the virus is removed. If your hepatitis B DNA is undetectable when next checked you are fine, with no long term implications for your liver. It is likely there are no long term effects as tenofovir has a very high barrier to resistance. However it is good to be focused on taking your hep B medications every single day.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.